Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Neuropathy, used to get duragesic patches and xanax, now seem ineffective. Help?

I was diagnoised with neuropathy over nine years ago I was given a nerve stimulation test 3 times on each leg nerves so damaged ICOULD NOT TOLERATE IT so the nerologist told my MD he would not put me through that again after many med tries I have had good results with duragesic patches on a 24/36 hr schedule along with xxanax I also am w/c bound with arthritis and now for some reason neuropathy has become uncontrolable with the xxanax not holding for more than 2-21/2 hours may doseage of xxanax is 1mg every 4 hours 7 x per day my MD doesn t have faith in what I say and neither does my family my husband does to some intent it scares him if stuff makes me sleepy but lately it has no effect. please help
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

7 tablets a day of Xanax is definitely excessive and indicates that you have developed an addiction / dependence on the medication. You must remember that long term use of benzodiazepines, like Xanax can result in "tolerance" to the medication - which means that progressively higher and more frequent doses will be required to produce the same effect.

So, increasing the dose is not only dangerous but will just push you into more dependence. I would advise you to consult a psychiatrist for further help in coming off the Xanax, and planning other treatment strategies to tackle your chronic pain.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 22 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor